Tracy

Hi. I am just beginning to digest all this information. My health has been declining for the past 4 years. Not that it was great before that. I underwent fertility treatments for a good 4 years. Had 2 beautiful children. Shortly after the birth of my second child my mom was diagnosed with colon cancer and died within a year. On the one year anniversary of her death my husband was diagnosed with terminal cancer and died approx a year later. I was left with a 4 and 5 year old. Needless to say I experienced a great deal of stress. I went along the best I could. I began to experience extreme lethargy, cold, extremities, periorbital swelling, dry eyes. I felt like I was slowly dying. I am a registered nurse. I felt like I might be experiencing hypothyroism. This is where my trouble really began. I made time to see a doctor. My thyroid studies came back within normal limits. So needless to say I was placed on antidepressants which never really corrected my problems. The last antidepressant I was placed on was Wellbutrin . As the dose was increased my symptoms became worse. Crushing fatigue, total apathy. There were days I was so cold all I could do was wrap up in a blanket. I began to put on weight which was never a problem for me. When I updated the Dr. She had me keep increasing the dose. I began to break out with cystic type acne, constant vaginal bleeding. Against her advice I stopped the Wellbutrin. Shortly there after I stumbled upon Ray Peats site. He has extensive information on serotonin. Which, after educating myself,may be a very dangerous hormone to be stimulating. Looking back now, I feel I am estrogen dominant. I feel my thyroid is not functioning correctly, but I'm not sure which came first. I've done a lot of research and started using progesteron cream and I plan on following Dr. Peat's recommendations. I have been using the cream somewhat liberally over the past 7 days. I feel awful. Puffy, swollen eyes, headache,terrible fatigue low body temp 96 to 97.4, swollen tongue. I had to miss a day of work I felt so bad. I rarely miss work. I'm a pretty strong person. Could my progesteron be too high. I am still having vaginal bleeding. Is it possible to feel worse before I feel better. I would appreciate any input you could offer.

Comments for Tracy

Click here to add your own comments

May 29, 2013
Tracy
by: Wray

Hi Tracy I'm so sorry to hear of the awful Stress you've been through, including the stress of the antidepressant too. I'm relieved you've stopped the Wellbutrin, the side affects don't make pleasant reading. Being a nurse you'll know that it affects the dopamine pathway. It seems they gave you many AD's, a hit and miss affair of SSRI's and the norepinephrine-dopamine reuptake inhibitors. I don't have any faith in them, apart from the awful side effects. You do need a boost to your dopamine, but not via Wellbutrin. You could consider taking tyrosine, if you should please start off low with about 250mg/day, and work up slowly. Too much causes the same symptoms it's trying to help. Although a non-essential amino acid, tyrosine is one of the most important. It's the precursor to the neurotransmitter dopamine, and the stress hormones adrenaline and noradrenaline. It's also the precursor to the two thyroid hormones T3 (triiodothyronine) and T4 (thyroxine), plus melanin, the pigment found in hair and skin. It's part of the enkephalin peptide involved in regulating and reducing pain, and increasing pleasure. Tyrosine is essential for any stressful situation, cold, fatigue, emotional trauma, prolonged work, sleep deprivation, it improves memory, cognition and physical performance, and is used for weight loss treatments. Lack of protein and stress lower tyrosine levels, with a subsequent reduction in dopamine. Dopamine is essential for motivation and vitality, it's also essential for a normal sexual response. A drop in dopamine increases levels of prolactin, the hormone of lactogenesis, but also an inflammatory hormone. increased prolactin causes a drop in libido. Acute, uncontrollable stress depletes dopamine, leading to depression and a rise in cortisol and prolactin, tyrosine reverses this. The rate limiting step in dopamine synthesis is the enzyme tyrosine hydroxylase. Insufficient levels of vitamin D inhibit tyrosine hydroxylase, resulting in a disturbance in the dopamine pathway. Please have a vitamin D test done, levels drop with stress. Vitamin D is also essential for the thyroid, plus a lack reduces the benefits of progesterone. Continued below

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...